Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 107, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Aug 11, 2007, 11:10 PM CDT for Adams County, Juneau County, Wisconsin. It was in force for 65 min. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2007, 11:10 PM CDT (04:10 UTC)
- Expired
- Aug 12, 2007, 12:15 AM CDT
- In force
- 65 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
Counties Adams County, WI, Juneau County, WI
The radar
The La Crosse radar (KARX), 94 km from the middle of the area, began a volume at 04:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 11:16 PM CDT | TSTM WND GST 59 | Volk Field, WI | |
| Aug 11, 11:25 PM CDT | TSTM WND GST 68 | 1 W Necedah, WI | MEASURED WIND GUST BY FIRE WEATHER RAWS SITE |
| Aug 11, 11:28 PM CDT | TSTM WND DMG | 5 S Mauston, WI | LARGE TREE DOWN. |
| Aug 11, 11:28 PM CDT | TSTM WND DMG | Buckhorn State Park, WI | SMALL TREES DOWN. |
| Aug 11, 11:30 PM CDT | TSTM WND DMG | 2 Se Necedah, WI | AT LEAST 6 TREES DOWN. LARGEST TREE WAS 14 INCHES IN DIAMETER. MINOR DAMAGE ALSO TO FENCE AND BARN. |
| Aug 11, 11:30 PM CDT | TSTM WND DMG | Dellwood, WI | TREES DOWN. |
| Aug 11, 11:30 PM CDT | TSTM WND DMG | Strongs Prairie, WI | TREE DOWN. |
| Aug 11, 11:31 PM CDT | TSTM WND GST 50 | Necedah, WI | |
| Aug 11, 11:33 PM CDT | TSTM WND DMG | Necedah, WI | TREES DOWN. |
| Aug 11, 11:35 PM CDT | TSTM WND DMG | 2 Sw White Creek, WI | TREES DOWN...ONE BLOCKING A ROAD. |
| Aug 11, 11:45 PM CDT | TSTM WND DMG | Adams, WI | SEVERAL TREES ON HOUSES. TREES DOWN ON POWER LINES CAUSING HOUSE FIRES. RAILROAD CROSSINGS BLOWN DOWN. |
| Aug 11, 11:45 PM CDT | TSTM WND GST 60 | 9 E Mauston, WI | |
| Aug 11, 11:45 PM CDT | NON-TSTM WND GST 60 | 9 E Mauston, WI | |
| Aug 11, 11:50 PM CDT | TSTM WND DMG | 4 Ssw Brooks, WI | TREE DOWN ACROSS HIGHWAY 82. WIDESPREAD TREE LIMBS DOWN. LARGE BRANCH DOWN ON TRAILER AT CAMPSITE. POWER OUT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 11, 9:57 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 4.2 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 261 J/kg
- Mixed-layer CIN
- -375 J/kg
- Mixed-layer LCL
- 1182 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KARX 120410 RRA SVRARX WIC001-057-120515- /O.NEW.KARX.SV.W.0107.070812T0410Z-070812T0515Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 1110 PM CDT SAT AUG 11 2007 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ADAMS COUNTY IN CENTRAL WISCONSIN... JUNEAU COUNTY IN CENTRAL WISCONSIN... * UNTIL 1215 AM CDT * AT 1107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM THE MEADOW VALLEY FLOWAGE TO VOLK FIELD TO 18 MILES WEST OF ELROY...OR ALONG A LINE EXTENDING FROM 22 MILES NORTHEAST OF TOMAH TO 8 MILES EAST OF TOMAH TO 14 MILES SOUTHEAST OF SPARTA...AND MOVING EAST AT 45 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... THE MEADOW VALLEY FLOWAGE AND MATHER AROUND 1110 PM... VOLK FIELD AND THE SPRAGUE MATHER FLOWAGE AROUND 1115 PM... NEW LISBON AND NECEDAH AROUND 1125 PM... NEW ROME AND ELROY AROUND 1130 PM... MAUSTON AND THE TOWN OF QUINCY AROUND 1135 PM... FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS. LAT...LON 4371 9032 4424 9032 4424 8959 4365 8960 $$ MW
6 follow-up statements
000 WWUS53 KARX 120423 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1123 PM CDT SAT AUG 11 2007 WIC001-057-120515- /O.CON.KARX.SV.W.0107.000000T0000Z-070812T0515Z/ JUNEAU WI-ADAMS WI- 1123 PM CDT SAT AUG 11 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR ADAMS AND JUNEAU COUNTIES... AT 1116 PM...WEATHER OBSERVERS AT VOLK FIELD REPORTED A WIND GUST OF 59 MPH. AT 1121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEW MINER TO NEW LISBON TO ELROY...OR ALONG A LINE EXTENDING FROM 19 MILES NORTHWEST OF FRIENDSHIP TO 7 MILES NORTHWEST OF MAUSTON TO 15 MILES SOUTHWEST OF MAUSTON...MOVING SOUTHEAST AT 45 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... MAUSTON AND NEW ROME AROUND 1130 PM... DELLWOOD AND THE TOWN OF QUINCY AROUND 1135 PM... FRIENDSHIP AND HIGHWAYS 13 AND 21 AROUND 1140 PM... ADAMS AND THE PRESTON CLIFFS AROUND 1145 PM... COUNTY ROADS A AND B AND THE SHIP ROCK WAYSIDE AROUND 1150 PM... PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4371 9032 4424 9032 4424 8959 4365 8960 $$ MW
000 WWUS53 KARX 120435 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1135 PM CDT SAT AUG 11 2007 WIC001-057-120515- /O.CON.KARX.SV.W.0107.000000T0000Z-070812T0515Z/ JUNEAU WI-ADAMS WI- 1135 PM CDT SAT AUG 11 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR ADAMS AND JUNEAU COUNTIES... AT 1133 PM...REPORTS FROM NECEDAH INDICATE WIND GUSTS OF 50 TO 60 MPH...AND LARGE TREES DOWN. IN ADDITION...WEATHER OBSERVERS AT VOLK FIELD CONTINUE TO REPORT WIND GUSTS OF 40 TO 50 MPH. AT 1130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEW ROME TO I 90 94 EXIT 69 TO WONEWOC...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF WISCONSIN RAPIDS TO MAUSTON TO 15 MILES SOUTHWEST OF MAUSTON...MOVING SOUTHEAST AT 50 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... FRIENDSHIP AND ADAMS AROUND 1140 PM... COUNTY ROADS A AND B AND THE SHIP ROCK WAYSIDE AROUND 1145 PM... COUNTY ROADS G AND M AND COUNTY ROADS B AND P AROUND 1150 PM... HIGHWAY 23 AND COUNTY G AND HIGHWAY 23 AND COUNTY B AROUND 1155 PM... PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4364 9031 4424 9032 4424 8959 4364 8959 $$ MW
000 WWUS53 KARX 120446 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1146 PM CDT SAT AUG 11 2007 WIC001-057-120515- /O.CON.KARX.SV.W.0107.000000T0000Z-070812T0515Z/ JUNEAU WI-ADAMS WI- 1146 PM CDT SAT AUG 11 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR ADAMS AND JUNEAU COUNTIES... AT 1130 PM...LAW ENFORCEMENT OFFICIAL REPORT A TREE DOWN AT STRONGS PRAIRIE IN NORTHWEST ADAMS COUNTY. TREES WERE ALSO DOWN ALONG HIGHWAY 82 WHERE THE HIGHWAY CROSSES THE WISCONSIN RIVER. AT 1140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LAKE CAMELOT TO BROOKSIDE TO 6 MILES SOUTHEAST OF WONEWOC...OR ALONG A LINE EXTENDING FROM 13 MILES SOUTHEAST OF WISCONSIN RAPIDS TO 8 MILES SOUTH OF FRIENDSHIP TO 8 MILES NORTHWEST OF REEDSBURG...MOVING EAST AT 45 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... COUNTY ROADS G AND M AND COUNTY ROADS E AND G AROUND 1150 PM... COUNTY ROADS B AND P AND COUNTY ROADS B AND K AROUND 1155 PM... HIGHWAY 23 AND COUNTY B AND BIG SPRING AROUND MIDNIGHT... HIGHWAY 23 AND COUNTY G AROUND 1205 AM... PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4364 9031 4424 9032 4424 8959 4364 8959 $$ MW
000 WWUS53 KARX 120454 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1154 PM CDT SAT AUG 11 2007 WIC001-057-120515- /O.CON.KARX.SV.W.0107.000000T0000Z-070812T0515Z/ JUNEAU WI-ADAMS WI- 1154 PM CDT SAT AUG 11 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR ADAMS AND JUNEAU COUNTIES... AT 1149 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM COUNTY ROADS D AND G TO COUNTY ROADS A AND B TO 7 MILES SOUTH OF BASS HOLLOW REC AREA...OR ALONG A LINE EXTENDING FROM 18 MILES NORTHWEST OF WAUTOMA TO 13 MILES SOUTHEAST OF FRIENDSHIP TO REEDSBURG...MOVING EAST AT 50 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... HIGHWAY 23 AND COUNTY G AND BIG SPRING AROUND MIDNIGHT... TO CALL YOUR SEVERE WEATHER REPORT DIRECTLY INTO THE NATIONAL WEATHER SERVICE DIAL 6 0 8 7 8 4 7 2 1 4. LAT...LON 4364 9031 4424 9032 4424 8959 4364 8959 $$ MW
000 WWUS53 KARX 120510 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1209 AM CDT SUN AUG 12 2007 WIC001-057-120515- /O.CON.KARX.SV.W.0107.000000T0000Z-070812T0515Z/ JUNEAU WI-ADAMS WI- 1209 AM CDT SUN AUG 12 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR ADAMS AND JUNEAU COUNTIES... LAW ENFORCEMENT OFFICIALS IN ADAMS COUNTY REPORT A STRIP OF DAMAGE FROM DELLWOOD...EAST THROUGH THE CITY OF ADAMS. TREES AND POWER LINES WERE DOWNED. SOME TREES FELL ON ON HOMES RESULTING IN FIRES. RAILROAD CROSSING SIGNS WERE ALSO BLOWN DOWN. TREES WERE REPORTED DOWN NEAR BUCKHORN STATE PARK BY SPOTTERS...AND A TREE WAS DOWN AT HIGHWAY O AND HIGHWAY 58. AT 1203 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES EAST OF COUNTY ROADS G AND O TO 9 MILES SOUTHEAST OF BROOKS TO 9 MILES SOUTH OF HIGHWAY 23 AND COUNTY B...OR ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF WAUTOMA TO 15 MILES NORTH OF PORTAGE TO BARABOO...MOVING EAST AT 50 MPH. TO CALL YOUR SEVERE WEATHER REPORT DIRECTLY INTO THE NATIONAL WEATHER SERVICE DIAL 6 0 8 7 8 4 7 2 1 4. LAT...LON 4365 9010 4425 8975 4424 8959 4364 8959 $$ MW
000 WWUS53 KARX 120514 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1214 AM CDT SUN AUG 12 2007 WIC001-057-120523- /O.EXP.KARX.SV.W.0107.000000T0000Z-070812T0515Z/ JUNEAU WI-ADAMS WI- 1214 AM CDT SUN AUG 12 2007 ...THE SEVERE THUNDERSTORM WARNING FOR ADAMS AND JUNEAU COUNTIES EXPIRES AT 1215 AM CDT... THE STORM WHICH PROMPTED THIS WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 4365 9010 4425 8975 4424 8959 4364 8959 $$ MW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:12 PM CDT, 7 hours 58 minutes earlier.
Area forecast discussion, Aug 11, 3:12 PM CDT, 7 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 312 PM CDT SAT AUG 11 2007 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT FORECAST CONCERNS ARE ON PRECIPITATION CHANCES TONIGHT AND AGAIN MONDAY NIGHT AND TUESDAY MORNING. SEVERE WEATHER THREAT ALSO A CONCERN THIS EVENING. A VERY COMPLEX MESOSCALE ANALYSIS THIS AFTERNOON. 18Z SURFACE ANALYSIS SHOWS MAIN COLD FRONT EXTENDING FROM NEAR KINL TO KABR. THIS MORNINGS MCS HAS RESULTED IN A RESIDUAL OUTFLOW BOUNDARY ACROSS SOUTHERN WISCONSIN INTO NORTHEAST IOWA AND SOUTHERN MINNESOTA. MEANWHILE...WATER VAPOR IMAGERY SHOWING AN MCV SPINNING OVER NORTHERN IOWA. RICH LOW LEVEL MOISTURE EXTENDS FROM IOWA INTO SOUTHERN MINNESOTA AHEAD OF THE COLD FRONT. CLOUDS HAVE HAMPERED SURFACE HEATING...BUT LATEST LAPS ANALYSIS SHOWS MUCAPES OF 1500- 2000 J/KG ACROSS MUCH OF THE FORECAST AREA IN CLEAR AREA AHEAD OF FRONT. VISIBLE SATELLITE IMAGERY SHOWING BAND OF MID LEVEL CLOUDS DEVELOPING FROM NEAR KMSP TO KABR ALONG A MOISTURE CONVERGENCE AXIS. CURRENT CONVECTION...ALBEIT STRONG HAS REMAINED BELOW SEVERE LEVELS AND CONTINUES TO PUSH EASTWARD. STRONG CAP IN PLACE AS INDICATED BY TAMDAR SOUNDING AT KMSP. 12Z 11AUG07 MODELS IN GOOD AGREEMENT WITH THE OVERALL SYNOPTIC PATTERN THROUGH THE PERIOD. STILL SOME DIFFERENCES WITHIN THE QPF FIELDS ON PLACEMENT OF CONVECTION TONIGHT. THUS HAVE USED A BLEND BASED ON THE FORCING FIELDS. IN THE NEAR TERM...THE PRIMARY MID LEVEL TROUGH OVER SASKATCHEWAN AND MANITOBA WILL MOVE EASTWARD THROUGH THE MEAN RIDGE TO WESTERN ONTARIO TONIGHT. THE ASSOCIATED COLD FRONT THEN WILL PROGRESS SOUTHEASTWARD FROM THE DAKOTAS TO WISCONSIN LATER TONIGHT. BIGGEST QUESTION IN THE NEAR TERM IS ON DEVELOPMENT AND EVOLUTION OF ADDITIONAL CONVECTION THROUGH THE EVENING HOURS. STRONG CAP EXISTS FROM MINNESOTA INTO IOWA WITH RUC SHOWING 850-700MB AVERAGE TEMPERATURE NEAR 16 CELSIUS THROUGH 03Z WITH SOME WEAK COLD ADVECTION AT 700MB AFTER 03Z. CURRENT THINKING IS FOR INITIAL CONVECTION TO MOVE EAST OF THE AREA WITH A QUIET PERIOD LATE THIS AFTERNOON. THEN ADDITIONAL DEVELOPMENT LATE THIS AFTERNOON/EARLY EVENING NEAR A KMKT-EAST OF KDLH LINE AND THEN TRANSLATE EAST-SOUTHEAST TOWARD THE AREA. MOISTURE TRANSPORT HEAD OF THE APPROACHING FRONT CONTINUES FEEDING NORTHWARD INTO THE AREA THROUGH THE EVENING HOURS. BEST RAIN CHANCES LOOK TO BE ACROSS THE NORTHERN SECTIONS OF THE FORECAST AREA AND THUS HAVE CONFIGURED THE POPS GRID IN THIS MANNER. SEVERE WEATHER THREAT CONDITIONAL ON AMOUNT OF UPPER COOLING TO ERODE CAP AND HOW MUCH INSTABILITY REMAINS AT THAT TIME. FRONT TO PUSH OUT OF THE AREA BY SUNDAY WITH HIGH PRESSURE BUILDING IN FROM THE NORTHWEST. MODELS SHOWING DRIER AIR ADVECTING IN FROM THE NORTH WITH DECENT MIXING. HAVE LOWERED AFTERNOON DEW POINTS ACROSS THE SANDY AREAS NORTHEAST OF INTERSTATE 94. OTHERWISE A MOSTLY SUNNY DAY IS EXPECTED. THE HIGH SLIDES EAST SUNDAY NIGHT WITH MOISTURE TRANSPORT ON ITS BACK SIDE FUELING CONVECTION ACROSS MINNESOTA AND IOWA. DRIER EASTERLY FLOW WITH HIGH OVER THE AREA SHOULD KEEP PRECIPITATION CHANCES AT BAY ACROSS THE WESTERN ZONES. WARM ADVECTION/MOISTURE TRANSPORT INCREASE MONDAY AND MONDAY NIGHT AS NEXT SHORTWAVE MOVES ALONG THE CANADIAN BORDER. AS THE ASSOCIATED COLD FRONT MOVES TOWARD THE AREA RAIN CHANCES WILL BE INCREASING. FROPA LOOKS TO TAKE PLACE SOMETIME MONDAY NIGHT AND THUS HAVE PLACED THE HIGHEST POPS IN THIS TIME FRAME. BOUNDARY SETTLES TO THE SOUTH OF THE AREA TUESDAY AND TUESDAY NIGHT AS HIGH PRESSURE MOVES ACROSS THE WESTERN GREAT LAKES. .LONG TERM...WEDNESDAY THROUGH SATURDAY A NORTHWEST FLOW REGIME SETS UP ACROSS THE UPPER MIDWEST THROUGH THE PERIOD. MEDIUM RANGE OPERATIONAL MODELS ARE IN AGREEMENT AS CLOSED UPPER LOW FORMS OFF THE PACIFIC NORTHWEST AND BROAD HIGH PRESSURE RIDGE SPRAWLS ACROSS THE SOUTHERN AND CENTRAL CONUS SETTING UP THE MAIN BAND OF WESTERLIES ACROSS THE NORTHERN TIER OF STATES. BIGGEST FORECAST CHALLENGE IS THE TIMING ISSUES OF THE WEAK IMPULSES IN THE FAST UPPER FLOW. BOTH 06Z GFS AND 00Z ECMWF AND ENSEMBLES POINT TO MAIN BOUNDARY REMAINING TO THE SOUTH OF THE AREA WITH WEAK HIGH PRESSURE FARTHER NORTH. FIRST IMPULSE LOOKS TO TRANSLATE JUST SOUTH OF THE AREA ON WEDNESDAY AND THUS HAVE KEPT THE LOWER END POPS ACROSS THE SOUTH BOTH WEDNESDAY AND WEDNESDAY NIGHT. WITH WEAK HIGH THEN BUILDING ACROSS THE AREA THURSDAY AND FRIDAY AS MAIN MOISTURE TRANSPORT REMAINS ACROSS THE HIGH PLAINS. THIS AXIS TEN SHIFTS EASTWARD SATURDAY FOR A CHANCE OF SHRA/TSRA. && .AVIATION... DIFFICULT PRE-FRONTAL ENVIRONMENT OVER THE TAF SITES THIS AFTERNOON WITH MANY WEAK IMPULSES ENOUGH TO CAUSE CLUSTERS OF TSRA. MAIN COLD FRONT IS NOW SHIFTING SOUTH THROUGH MN AND WILL CAUSE A MORE LINEAR TSRA COMPLEX TO INITIATE ALONG A KMKT-EAST OF KDLH LINE THIS EVENING. BELIEVE THIS BROKEN LINE OF +TSRA WILL SAG THROUGH SE THROUGH THE TAF SITES. HOWEVER...THE CAP STRENGTH AND INITIATION TIME IS DIFFICULT AND THUS SO IS TIMING IN THE TAF. WILL PROVIDE A LATER AFTERNOON UPDATE TO TAFS TO TRY AND BUILD TIMING INTO THE SITES OF TSRA. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM...RABERDING AVIATION..........BAUMGARDT
Hazardous weather outlook, Aug 11, 11:08 PM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1108 PM CDT SAT AUG 11 2007 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-121100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 1108 PM CDT SAT AUG 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT A COLD FRONT WILL CONTINUE TRIGGERING THUNDERSTORMS INTO THE OVERNIGHT HOURS...AS THE FRONT MOVES ACROSS THE AREA. THE MAIN SEVERE WEATHER THREAT OF DAMAGING WINDS AND LARGE HAIL IS EXPECTED TO GRADUALLY SHIFT FROM SOUTHEAST MINNESOTA AND NORTH CENTRAL WISCONSIN INTO SOUTHWEST AND CENTRAL WISCONSIN...AS WELL AS PARTS OF NORTHEAST IOWA INTO THE EARLY MORNING HOURS OF SUNDAY. LOCALLY HEAVY RAIN IS ALSO EXPECTED...WHICH COULD CAUSE PONDING OF WATER... ESPECIALLY IN URBAN AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SERIES OF DISTURBANCES WILL PROVIDE A CHANCE OF THUNDERSTORMS AS THEY TRACK EAST ACROSS THE UPPER MISSISSIPPI RIVER VALLEY FROM SUNDAY THROUGH TUESDAY NIGHT. AT THIS TIME...IT IS STILL TOO EARLY TO DISCERN WHETHER ANY OF THESE THUNDERSTORMS WILL BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS FROM NEAR THE MINNESOTA IOWA BORDER THROUGH LA CROSSE AND VICINITY AND INTO OTHER PARTS OF CENTRAL AND SOUTHWEST WISCONSIN SHOULD CONTINUE SUPPLYING REPORTS UNTIL ABOUT 3 OR 4 AM. SPOTTER GROUPS IN AREAS FROM MEDFORD THROUGH BLACK RIVER FALLS WISCONSIN TO ROCHESTER AND AUSTIN MINNESOTA SHOULD BE ABLE TO DISCONTINUE THEIR SERVICES BY ABOUT MIDNIGHT OR 1 AM. MONITORING RADAR TRENDS WOULD ASSIST IN TIMING OF DEPLOYMENT OR CALLING IN SPOTTERS. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. THOMPSON
In the hours before
Local storm report, Aug 11, 10:39 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1039 PM CDT SAT AUG 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM TSTM WND GST BUFFALO 44.22N 91.87W
08/11/2007 E70 MPH BUFFALO WI LAW ENFORCEMENT
WINDS OF 60 TO 70 MPH.
&&
04Local storm report, Aug 11, 10:43 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1043 PM CDT SAT AUG 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 PM TSTM WND GST 5 NE CATARACT 44.14N 90.76W
08/11/2007 E50 MPH MONROE WI LAW ENFORCEMENT
WINDS OF 40 TO 50 MPH.
&&
04Local storm report, Aug 11, 10:51 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1051 PM CDT SAT AUG 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND DMG MINDORO 44.02N 91.10W
08/11/2007 LA CROSSE WI LAW ENFORCEMENT
POWER LINE DOWN.
&&
04Local storm report, Aug 11, 10:57 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1057 PM CDT SAT AUG 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 PM TSTM WND GST 1 E WHALAN 43.73N 91.91W
08/11/2007 E60 MPH FILLMORE MN TRAINED SPOTTER
WIND GUST ESTIMATED AT 60 MPH.
&&
DTJLocal storm report, Aug 11, 10:59 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1059 PM CDT SAT AUG 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND GST PLAINVIEW 44.17N 92.17W
08/11/2007 M49 MPH WABASHA MN EMERGENCY MNGR
MEASURED WIND GUST. TREE BRANCHES AND SOME WIRES DOWN
AROUND TOWN.
&&
MWLocal storm report, Aug 11, 11:04 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1104 PM CDT SAT AUG 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 PM TSTM WND GST LA CROSSE 43.83N 91.23W
08/11/2007 E45 MPH LA CROSSE WI AMATEUR RADIO
1030 PM TSTM WND DMG WINONA 44.05N 91.66W
08/11/2007 WINONA MN EMERGENCY MNGR
POWER LINE DOWN IN THE WESTERN PART OF WINONA AND 51 MPH
WIND GUST IN DOWNTOWN WINONA.
1032 PM TSTM WND DMG 1 E SHAMROCK 44.18N 90.78W
08/11/2007 JACKSON WI LAW ENFORCEMENT
2 FOOT DIAMETER TREE DOWN.
1059 PM TSTM WND GST TOMAH 43.99N 90.50W
08/11/2007 E45 MPH MONROE WI EMERGENCY MNGR
&&
04The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 9:20 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 55 min |
| Aug 11, 10:02 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 58 min |
| Aug 11, 10:17 PM CDT | Severe Thunderstorm Warning | ARX | Jackson | 43 min |
| Aug 11, 10:29 PM CDT | Severe Thunderstorm Warning | ARX | La Crosse, Monroe | 61 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.